MAUDE Adverse Event Report: ETHICON INC. SFXSPI MCL+ BI UD 12IN2 4-0 DA PS-2 PMP; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. SFXSPI MCL+ BI UD 12IN2 4-0 DA PS-2 PMP; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number SXMP2B409
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Impaired Healing (2378)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: note: she did not know the exact specifics for each patient separately when i was able to connect with her.She answered these questions generally as she felt that was the most appropriate.For all patients, the only material difference was exact procedure, although all procedures were posterior spine operations.- what is the procedure name? exact procedure varied, all were lumbar spine procedures.She did not specify which patient had what procedure, just that they were all lumbar spine procedures - what is the procedure date? she did not share/know the exact date for each patient, just that each one was noted with the same issue non-healing incision at approximately 4 weeks post-op.- what date did the reaction occur on? she denies that this is a reaction and did not feel like it presented as such.- what does the reaction look like and how large of an area does the reaction cover? not a reaction.A non-healing wound.- do you have any pictures of the reaction? not a reaction.The only picture she had was the one submitted with the original complaint.- was there any medical or surgical intervention performed (product removed; re-operation; re-closure; prescription medication)? if so, please specify.She did bring them back to the or for i&d and reclosure.Cultures were performed and all were sterile, non-infected.- if medication was required, please clarify if it was prescription strength.No - what is the most current patient status? all healing or healed - can you identify the product code and lot number of the product that was used? sxmp2b409 for subcuticular closure, clr222us.- was prineo/dermabond or skin adhesive used on the patient in a previous surgery or wound closure? unknown.- it was reported that "".Surgical wounds in which she used monocryl, stratafix, and prineo."" and "".He felt as though this was a prineo issue."", kindly confirm the issue reported was attributable to dermabond, not the sutures (monocryl and stratafix).She stated that allow she did not know the exact cause, she only saw this issue with some of her patients with prineo, not her patients with dermabond advanced.Last note: she did share that she used vancomycin powder in all these patients and felt as though that could be a contributing factor to the non-healing.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did the surgical assistant or the surgeon close the wound? what is their experience with prineo? please describe how the adhesive was applied.How was the wound cleaned and dried prior to prineo application? what prep was used prior to, during or after adhesive use? was a dressing placed over the incision? if so, what type of cover dressing was used? patient demographics: initials / id, gender, age or date of birth, bmi? patient pre-existing medical conditions (ie.Allergies, history of reactions)? lot numbers for prineo and stratafix spiral monocryl suture used? what is the physician¿s opinion as to the etiology of or contributing factors to this event?.
 
Event or Problem Description
It was reported that a patient underwent a spinal procedure on an unknown date and barbed suture was used for subcuticular closure.The patient developed a sterile non-healing surgical wound.At the 4-week post-op visit, the patient was found to have a non-infected, non-healing incision.The surgeon opines the topical skin adhesive with mesh was the issue as she had not seen this on her shorter incisions closed with just topical skin adhesive.The surgeon has also been using vancomycin powder, supra-fascial up to the skin closure in the incisions as well.I&d of the incision was done.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: did the surgical assistant or the surgeon close the wound? per the surgeon, she closes the deep layer, assistant closes out.She will close the entire incision if her assistant is not present.She does not recall if it was her or her assistant on these cases.What is their experience with prineo? 5+ years.What is their experience with this stratafix suture? 5+ years.Please describe how the adhesive was applied.As per ifu, according to the surgeon/assistant.How was the wound cleaned and dried prior to prineo application? cleaned with saline from the field, dried with a lap sponge.What prep was used prior to, during or after adhesive use? cloraprep is used prior to incision.Ioban is also placed.Was a dressing placed over the incision? if so, what type of cover dressing was used? mepilex.Patient demographics: initials / id, gender, age or date of birth, bmi? not shared.Patient pre-existing medical conditions (ie.Allergies, history of reactions)? she could not recall for each patient.Lot numbers for prineo and stratafix spiral monocryl suture used? unknown.What is the physician¿s opinion as to the etiology of or contributing factors to this event? she now believes that this issue may be related to the use of vancomycin powder prior to closing the skin, and not the suture or prineo.

Brand Name
SFXSPI MCL+ BI UD 12IN2 4-0 DA PS-2 PMP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23319635
Report Number2210968-2025-11984
Device Sequence Number11971437
Product Code GAM
UDI-Device Identifier10705031464278
UDI-Public10705031464278
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K192580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXMP2B409
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2025
Supplement Date Received by Manufacturer11/11/2025
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown